Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 7, 2012, 3:25 PM MDT for Chaves County, New Mexico. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2012, 3:25 PM MDT (21:25 UTC)
- Expired
- May 7, 2012, 4:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 107 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 3:30 PM MDT | HAIL 1.75 | 18 Ne Dunken, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 2:56 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6040 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662 WUUS55 KABQ 072125 SVRABQ NMC005-072200- /O.NEW.KABQ.SV.W.0006.120507T2125Z-120507T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT MON MAY 7 2012 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 400 PM MDT * AT 323 PM MDT...SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHWESTERN CHAVES COUNTY...ABOUT 33 MILES WEST OF ARTESIA...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PORTIONS OF HIGHWAY 82 NEAR THE INTERSECTION OF STATE ROAD 13... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE SHELTER NOW. HIGH WINDS AND LARGE HAIL CAN SPREAD QUICKLY ACROSS OPEN RANGELAND. && LAT...LON 3280 10507 3295 10513 3309 10484 3282 10484 TIME...MOT...LOC 2123Z 257DEG 22KT 3291 10498 $$ KJ
1 follow-up statement
719 WWUS55 KABQ 072138 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 338 PM MDT MON MAY 7 2012 NMC005-072200- /O.CON.KABQ.SV.W.0006.000000T0000Z-120507T2200Z/ CHAVES- 338 PM MDT MON MAY 7 2012 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CHAVES COUNTY UNTIL 400 PM MDT... AT 335 PM MDT...SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THE INTERSECTION OF STATE ROAD 13 AND HIGHWAY 82 IN RURAL SOUTHWESTERN CHAVES COUNTY...ABOUT 29 MILES WEST OF ARTESIA...MOVING EAST AT 25 MPH. SKYWARN SPOTTERS HAVE REPORTED A WELL DEFINED DOWNBURST WIND SIGNATURE...AND LOCALIZED DESTRUCTIVE WINDS ARE LIKELY WITH THIS SEVERE STORM. * LOCATIONS IMPACTED INCLUDE... PORTIONS OF HIGHWAY 82 AND STATE ROAD 13 IN RURAL CHAVES COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR SOUTHEAST NEW MEXICO. && KJ LAT...LON 3280 10507 3295 10513 3309 10484 3282 10484 TIME...MOT...LOC 2135Z 261DEG 21KT 3291 10492 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:47 AM MDT, 11 hours 38 minutes earlier.
Area forecast discussion, May 7, 3:47 AM MDT, 11 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 347 AM MDT MON MAY 7 2012 .DISCUSSION... NAM12 ANALYSIS INDICATES A CLOSED UPPER LOW IS FINALLY FORMING WITHIN A DEEP UPPER TROUGH OVER UT AND AZ EARLY THIS MORNING. MODELS HAVE BEEN PROGGING THE LOW TO CLOSE OFF OVER UT...BUT THE NAM12 DEPICTS IT NEAR PHOENIX. EITHER WAY...THE UPPER LOW IS EXPECTED TO SINK SLOWLY SOUTHWARD THROUGH WESTERN AZ TODAY THROUGH TUESDAY...INTO NW MEXICO TUE NIGHT THROUGH WED...THEN EASTWARD INTO W TX BY THU AFTERNOON. THE SYSTEM HAS ALREADY DRAWN A MOIST BACK DOOR COLD FRONT INTO CENTRAL NM...AND THIS FRONT SHOULD FINALLY WORK ITS WAY OVER THE CONTINENTAL DIVIDE AND INTO AZ BY TUESDAY MORNING. EASTERLY UPSLOPE FLOW SHOULD FAVOR THE NORTHERN MOUNTAINS...CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGH PLAINS TO THE EAST FOR NUMEROUS SHOWERS AND THUNDERSTORMS TODAY...WITH SCATTERED TO ISOLATED ACTIVITY ELSEWHERE. THE MOIST LOW LEVEL EASTERLY FLOW WILL CONTINUE THROUGH MID WEEK...WITH MODEST UPPER LEVEL DYNAMICS FROM THE DISTANT STORM SYSTEM KEEPING DAILY ROUNDS OF SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS IN THE FORECAST. THE EXCEPTION WILL BE NUMEROUS THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING ACROSS THE SOUTHERN TIER OF MOUNTAINS TUESDAY. IN ADDITION TO THE PRECIPITATION...THE LOW LEVEL EASTERLIES WILL RESULT IN SOME STRONG EAST CANYON WINDS WITHIN THE CENTRAL VALLEY. A WIND ADVISORY WILL BE ISSUED WITH THIS MORNINGS FORECAST PACKAGE FOR THE MIDDLE RIO GRANDE VALLEY THIS MORNING THROUGH EARLY WED MORNING. AT KABQ...GFS AND NAM MOS BOTH AGREE ON WIND ADVISORY SPEEDS AT TIMES THIS MORNING...THEN AGAIN DURING THE LATE AFTERNOON. ALTHOUGH EAST CANYON WINDS MAY WEAKEN DURING THE EARLY AFTERNOON...THEY SHOULD PICK UP AGAIN DUE TO THUNDERSTORM OUTFLOWS BY THIS EVENING. TONIGHT...EAST CANYON WINDS SHOULD REMAIN STRONG DUE TO THE UPPER LOW SQUARELY WEST OF ALBUQUERQUE AND A 1023 MB SURFACE HIGH SINKING TOWARDS THE OK/TX PANHANDLES. THERE IS A CHANCE THE DAY SHIFT MAY NEED TO ADD THE SANTA FE METRO AREA TO THE WIND ADVISORY...BUT CURRENT THINKING IS THAT CONVECTION IN THE SANTA FE AREA MAY DISRUPT THE EAST WIND THERE AND KEEP SPEEDS BELOW ADVISORY CRITERIA. DURING THE LATTER HALF OF THE WEEK...MOISTURE WILL RECYCLE AS LIGHT SURFACE WINDS SHIFT OUT OF THE WEST AND SOUTH AND THE UPPER LOW TRACKS SLOWLY EASTWARD INTO TX. MAINLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY...EXCEPT FOR SCATTERED ACTIVITY ACROSS THE HIGH TERRAIN AND AT LOWER ELEVATIONS SOUTH OF I-40. FRIDAY...ANOTHER MOIST BACK DOOR COLD FRONT WILL PLUNGE SOUTHWARD THROUGH THE PLAINS...THEN PROBABLY INTO THE CENTRAL VALLEY WITH ANOTHER EAST CANYON WIND FRIDAY NIGHT. THIS WILL KEEP TEMPERATURES COOL OVER THE WEEKEND...ESPECIALLY IN THE EAST. IT WILL ALSO KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST...MAINLY EAST OF THE CONTINENTAL DIVIDE AND ESPECIALLY ALONG/JUST EAST OF THE CENTRAL MOUNTAIN CHAIN. 44 && .AVIATION... BACK DOOR COLD FRONT CURRENTLY THROUGH MUCH OF THE EASTERN PLAINS WILL CONTINUE TO PUSH TO THE WEST TO THE CONTINENTAL DIVIDE THROUGH THE PERIOD. GUSTY GAP WINDS WILL PERSIST INTO THE CENTRAL VALLEYS... WITH THE STRONGEST WINDS AROUND THE KABQ AREA WHERE WINDS ARE EXPECTED TO REACH GUSTS OF 25 TO 35 KT DURING THE MORNING HOURS AND THEN AGAIN MONDAY EVENING THROUGH MONDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE NORTHCENTRAL MOUNTAINS AND NORTHEAST PLAINS THROUGH MID DAY...INCREASING TO COVER MORE OF THE NORTH AND EAST AND FAVORING THE EASTERN HIGHLANDS AS THE DAY PROGRESSES. MVFR TO IFR CIGS AND VISIBILITIES AND MOUNTAIN OBSCURATIONS WILL ACCOMPANY THE SHOWERS AND THUNDERSTORMS WHILE MOIST UPSLOPE FLOW WILL MAINTAIN AREAS OF IFR CIGS ALONG THE EASTERN SLOPES TODAY AND MORE OF THE EAST MONDAY NIGHT INTO TUESDAY MORNING. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 05 && .FIRE WEATHER... SHARP CONTRASTS ARE EXPECTED TODAY AS A BACK DOOR COLD FRONT USHERS IN SIGNIFICANT LOW LEVEL MOISTURE TO THE REMAINDER OF THE EASTERN PLAINS THEN TO THE CONTINENTAL DIVIDE...WHILE VERY DRY AIR AND GUSTY SOUTHWEST FLOW PERSISTS ACROSS THE EAST. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY...TO COVER MUCH OF NORTHEAST AND EASTERN ZONES BY LATER TODAY AND FAVORING THE EASTERN SLOPES AND HIGHLANDS. GUSTY CANYON WINDS TO IMPACT MOST OF THE TYPICAL LOCATIONS FROM TAOS SOUTH...WITH STRONGEST GAP WINDS EXPECTED IN THE CENTRAL VALLEY...ESPECIALLY TONIGHT. A DEEP TROUGH WITH TWO AREAS OF CIRCULATION...ONE OVER NORTHERN UTAH AND A SECOND CENTERED OVER THE CALIFORNIA/ARIZONA...ARE CURRENTLY EVIDENT ON SATELLITE IMAGERY. A DRY SLOT AT THE BASE OF THE TROUGH WILL PUSH INTO THE SOUTHWEST CORNER OF THE STATE. CRITICAL FIRE WEATHER CRITERIA COULD BE MET ACROSS PORTIONS OF THE WEST TODAY... AND GRIDS CURRENTLY CARRY SPOTTY COVERAGE FOR AN HOUR OR TWO THIS AFTERNOON. A FIRST PIECE OF ENERGY CROSSES NEW MEXICO TODAY AS THE LOW CLOSES OFF AND EVEN RETROGRADES A BIT. LATEST MODEL RUNS CALL FOR THE CLOSED LOW TO MOVE FURTHER SOUTH THAN EARLIER RUNS...WITH THE FAVORED AREA OF PRECIPITATION SHIFTING TO THE SOUTH AS WELL. RH RECOVERIES SHOULD BE GOOD TO EXCELLENT ALL AREAS TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE INTO TUESDAY AND TUESDAY NIGHT THEN LOOK TO FAVOR THE SOUTHWEST ZONES ON WEDNESDAY AS THE CLOSED LOW MOVES INTO NORTHERN MEXICO. RECYCLING OF MOISTURE CONTINUES INTO THURSDAY WITH ISOLATED TO SCATTERED WETTING RAIN FAVORING THE HIGHER TERRAIN. BY FRIDAY EXTENDED MODELS GENERALLY AGREE WITH MOVING THE UPPER LOW ACROSS TEXAS AS ANOTHER BACK DOOR FRONT PUSHES INTO THE EASTERN PLAINS. 05 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 72 41 72 45 / 20 20 20 20 DULCE........................... 63 31 66 35 / 30 50 50 30 CUBA............................ 67 34 66 37 / 30 50 50 30 GALLUP.......................... 70 35 69 38 / 10 10 30 30 EL MORRO........................ 66 32 63 39 / 20 30 40 40 GRANTS.......................... 70 36 65 43 / 20 40 40 30 QUEMADO......................... 69 38 65 42 / 10 20 50 50 GLENWOOD........................ 77 42 76 44 / 10 10 50 30 CHAMA........................... 57 34 59 36 / 70 70 50 30 LOS ALAMOS...................... 61 42 61 45 / 70 70 30 20 PECOS........................... 56 38 57 43 / 70 70 30 30 CERRO/QUESTA.................... 57 33 59 35 / 70 70 30 30 RED RIVER....................... 45 29 49 33 / 80 80 40 30 ANGEL FIRE...................... 44 29 49 33 / 80 80 30 30 TAOS............................ 60 33 61 37 / 70 70 30 20 MORA............................ 48 34 54 38 / 80 80 30 30 ESPANOLA........................ 69 40 66 42 / 60 60 30 20 SANTA FE........................ 59 41 59 46 / 60 60 30 30 SANTA FE AIRPORT................ 63 41 63 45 / 60 60 30 30 ALBUQUERQUE FOOTHILLS........... 69 46 66 48 / 50 50 30 30 ALBUQUERQUE HEIGHTS............. 71 47 67 48 / 30 50 30 30 ALBUQUERQUE VALLEY.............. 75 46 70 45 / 30 40 30 30 ALBUQUERQUE WEST MESA........... 73 45 69 45 / 30 50 30 30 LOS LUNAS....................... 77 45 70 46 / 20 40 30 30 RIO RANCHO...................... 71 45 68 46 / 30 50 30 30 SOCORRO......................... 82 48 73 50 / 20 30 30 40 SANDIA PARK/CEDAR CREST......... 66 38 65 42 / 80 70 30 30 TIJERAS......................... 69 41 67 45 / 80 70 30 30 MORIARTY/ESTANCIA............... 61 35 60 39 / 70 80 40 40 CLINES CORNERS.................. 54 35 56 41 / 70 70 40 30 GRAN QUIVIRA.................... 70 41 61 45 / 60 50 40 40 CARRIZOZO....................... 76 44 65 46 / 50 60 50 40 RUIDOSO......................... 65 41 56 39 / 70 70 60 60 CAPULIN......................... 46 34 56 39 / 70 70 20 10 RATON........................... 54 37 61 39 / 60 60 30 20 SPRINGER........................ 52 37 59 40 / 70 70 30 20 LAS VEGAS....................... 51 35 56 39 / 60 60 30 20 CLAYTON......................... 53 40 63 44 / 50 50 20 10 ROY............................. 52 40 59 43 / 60 60 20 10 CONCHAS......................... 60 44 64 45 / 50 60 30 20 SANTA ROSA...................... 61 43 63 46 / 50 60 30 20 TUCUMCARI....................... 63 44 67 47 / 40 50 30 10 CLOVIS.......................... 64 45 64 46 / 30 60 50 20 PORTALES........................ 66 48 64 48 / 30 60 50 20 FORT SUMNER..................... 70 46 69 48 / 40 60 40 20 ROSWELL......................... 79 51 66 52 / 40 60 50 30 PICACHO......................... 73 46 61 47 / 50 60 50 50 ELK............................. 72 44 57 44 / 60 70 60 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 AM MDT TUESDAY FOR THE FOLLOWING ZONES... NMZ519. && 44/05
Hazardous weather outlook, May 7, 6:17 AM MDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 617 AM MDT MON MAY 7 2012 NMZ501>540-081200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 617 AM MDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A STRONG EAST CANYON WINDS WILL IMPACT THE RIO GRANDE VALLEY TODAY AND TONIGHT. GUSTS UP TO 50 MPH ARE EXPECTED BELOW CANYONS OPENING INTO THE ALBUQUERQUE...LOS LUNAS AND BELEN AREAS FROM THE EAST. ELSEWHERE IN THE CENTRAL VALLEY...EAST CANYON WIND GUSTS UP TO 40 MPH ARE EXPECTED IN SANTA FE...CENTRAL AND EASTERN SOCORRO COUNTY AND CARRIZOZO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STRONG EAST CANYON WINDS WILL TAPER OFF AROUND MID MORNING TUESDAY. FRIDAY AND SATURDAY AFTERNOON AND EVENING...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO DEVELOP EAST OF THE CENTRAL MOUNTAIN CHAIN. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AND SATURDAY AFTERNOON AND EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN. 44
In the hours before
Special weather statement, May 7, 11:49 AM MDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1149 AM MDT MON MAY 7 2012 NMZ506-507-071830- WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- 1149 AM MDT MON MAY 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCKINLEY AND NORTHERN CIBOLA COUNTIES THROUGH 1230 PM MDT... AT 1149 AM MDT...SKYWARN SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR MILAN...OR ABOUT 6 MILES NORTHWEST OF GRANTS...MOVING NORTHWEST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...PREWITT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3536 10812 3546 10787 3522 10782 3516 10794 TIME...MOT...LOC 1749Z 150DEG 12KT 3523 10792 KJ
Local storm report, May 7, 11:50 AM MDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1150 AM MDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL 2 NNW MILAN 35.20N 107.91W
05/07/2012 E0.75 INCH CIBOLA NM TRAINED SPOTTER
GROUND COVERED BY UP TO DIME SIZED HAIL.
&&
EVENT NUMBER ABQ1201155
KJSpecial weather statement, May 7, 12:57 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1257 PM MDT MON MAY 7 2012 NMZ504-506-071945- NORTHWEST HIGHLANDS-WEST CENTRAL MOUNTAINS- 1257 PM MDT MON MAY 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCKINLEY COUNTY THROUGH 145 PM MDT... AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND THE PUBLIC REPORTED A STRONG THUNDERSTORM 16 MILES NORTH OF SAN MATEO...OR ABOUT 26 MILES EAST OF CROWNPOINT...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN MCKINLEY COUNTY EAST OF STATE ROAD 509. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3587 10770 3572 10738 3548 10767 3555 10783 TIME...MOT...LOC 1856Z 210DEG 24KT 3557 10770 KJ
Special weather statement, May 7, 1:22 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 122 PM MDT MON MAY 7 2012 NMZ501-503-504-510-072030- FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-SAN JUAN MOUNTAINS- 122 PM MDT MON MAY 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN JUAN AND NORTHWESTERN RIO ARRIBA COUNTIES THROUGH 230 PM MDT... AT 116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF NAGEEZI...OR ABOUT 31 MILES SOUTH OF NAVAJO DAM...MOVING NORTHEAST AT 20 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED 10 TO 15 MILES WEST OF DULCE NEAR THE NEW MEXICO COLORADO STATE LINE...ALSO MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH ANY OF THESE STORMS. AREAS AFFECTED INCLUDE...NAVAJO DAM...DULCE...TURLEY...ARCHULETA...NAVAJO LAKE STATE PARK AND LUMBERTON. THE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3699 10683 3624 10738 3623 10788 3700 10784 TIME...MOT...LOC 1921Z 210DEG 14KT 3637 10762 KJ
Special weather statement, May 7, 2:39 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
239 PM MDT MON MAY 7 2012
NMZ540-072130-
SOUTHWEST CHAVES COUNTY-
239 PM MDT MON MAY 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHAVES COUNTY
THROUGH 330 PM MDT...
AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WAS RAPIDLY DEVELOPING 6 MILES WEST OF DUNKEN...OR ABOUT
27 MILES EAST OF CLOUDCROFT...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...DUNKEN AND ELK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3272 10529 3278 10537 3294 10536 3312 10522
3292 10491
TIME...MOT...LOC 2040Z 222DEG 19KT 3285 10529
KJSpecial weather statement, May 7, 3:01 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT MON MAY 7 2012 NMZ504-511-072145- JEMEZ MOUNTAINS-NORTHWEST HIGHLANDS- 301 PM MDT MON MAY 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN MCKINLEY... SOUTHWESTERN RIO ARRIBA AND NORTHERN SANDOVAL COUNTIES THROUGH 345 PM MDT... AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF OJO ENCINO...OR ABOUT 17 MILES WEST OF CUBA...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...LA JARA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3623 10719 3610 10691 3587 10717 3594 10731 TIME...MOT...LOC 2101Z 209DEG 19KT 3594 10722
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:04 PM MDT | Special Weather Statement | ABQ | Guadalupe | 26 min |
| May 6, 6:29 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 48 min |
| May 6, 8:26 PM MDT | Special Weather Statement | ABQ | Mora | 34 min |
| May 6, 8:54 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, San Miguel | 51 min |
| May 6, 9:47 PM MDT | Special Weather Statement | ABQ | San Miguel | 43 min |
| May 6, 10:27 PM MDT | Special Weather Statement | ABQ | Harding | 48 min |
| May 7, 4:56 AM MDT | Wind Advisory | ABQ | 29 hr | |
| May 7, 11:49 AM MDT | Special Weather Statement | ABQ | McKinley | 41 min |
| May 7, 12:57 PM MDT | Special Weather Statement | ABQ | 48 min | |
| May 7, 1:22 PM MDT | Special Weather Statement | ABQ | 68 min | |
| May 7, 2:39 PM MDT | Special Weather Statement | ABQ | 51 min | |
| May 7, 2:45 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 45 min |
| May 7, 3:01 PM MDT | Special Weather Statement | ABQ | Sandoval | 44 min |
| May 7, 3:53 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 37 min |
| May 7, 3:59 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 46 min |
| May 7, 4:15 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 45 min |
| May 7, 4:35 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 40 min |
| May 7, 4:52 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 38 min |
| May 7, 5:19 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 26 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.